what could have caused this sudden change in symptoms?

I have been on Thyroid-S for the past year and doing really well on it; actually better than on Armour and Erfa. Given the price of prescription NDT drugs, and all the problems in recent years, I was happy to have found a very good and reliable alternative available OTC.

Earlier this year, I also managed to wean off Medrol for adrenal fatigue (prescribed by doctor) after more than four years. It seemed I no longer needed it, but did fine on supplements containing adrenal glandular only. The aim has always been to wean off the supplements eventually as well.

I recently switched to Adrenaplex (list of ingredients see below) as it contains not only the highest dose of adrenal complex that I have seen in any OTC product, but also DHEA and pregnenolone that I have been taking separately so far, plus licorice which is supposedly great for adrenal support. Given the consistently great reviews, I could not imagine I would not do great on it.

However, since going on it, a couple of weeks ago, I have noticed a change in symptoms for the worse. I feel more hypothyroid, and have had to add a whole grain of Thyroid-S; without much improvement so far. I feel cold, sluggish, forgetful, more tired and can easily sleep for 10-12 hours a night (whereas 7-8 hours used to be enough).

I don't know if it's a pure coincidence that all this started when I went on Adrenaplex; I mean, how could there possibly be a connection...?

However, this morning, I felt so tired that I took a pill of Medrol (4 mg) and, sure enough, after an hour or so, I started feeling better, no longer cold, more energy.

I don't know if the sudden change in outside temperature (until recently, it was like summer and now, it's very cold for the season, more like late November-early December, at least here in Belgium) could account for this (for instance, adrenal fatigue getting worse when it's colder outside, meaning OTC products no longer are enough), or could Adrenaplex (something in it) cause me to start feeling hypothyroid, after feeling really great on Thyroid-S for a year...? I realise it sounds strange, but the decline in my health was so rapid (I could feel the change in 24 hours), and I was still on the same batch of Thyroid-S...I really hope it has not been reformulated as well, after all the problems with Erfa, Armour, etc.:-(


Last edited by

6 Replies

  • I couldn't take anything for adrenals as it made me feel far worse. Vitamin C is good and may not cause an interaction with thyroid hormones as the others may do (I am not medically qualified) . Some herbal things can interfere with the uptake of thyroid hormones and if you supplement they should be taken well apart from thyroid hormones.


    Some things might be quoted as 'good for the thyroid gland' but that might be for a healthy gland not a hypo one.

  • Thank you so much for your input, Shaws, that really makes sense to me...for some reason, I really started going downhill after starting this supplement...and, since I definitely feel hypothyroid, I would imagine it somehow interferes with thyroid hormone absorption...

  • It's amazing what can cause us symptoms (apart from thyroid hormones) , just as we're feeling a bit better.

  • It sounds to me like you were having bad withdrawals from the Medrol??

  • I doubt it, as I weaned off Medrol in February, so almost eight months ago, and I have felt OK since...the only thing that has changed recently is that I started Adrenaplex.

  • I actually remembered another thing I changed: I stopped using Estrogel two weeks ago (am now mid-cycle). I did it for no other reason than thinking that, after five years, I "should" wean off it (I will continue to take progesterone day 15-25 of cycle). I was put on E and P five years ago, at age 42; not because I was peri-menopausal but because of adrenal fatigue (along with cortisol).

    My lab results from August this year (on day 21 of cycle as instructed):

    oestradiol 101 pg/mL (ref 21-312)

    progesterone 4.3 ng/mL (ref 1.2-15.9)

    To me, these levels seem pretty low...my doctor wanted me to increase E based on them (three pumps daily instead of two from day 5-25). Since going off E, two weeks ago, I have felt more sluggish, and it feels like my metabolism has slowed down even further...can stopping E have this effect...?

    Maybe I should just disregard the advice never to use E for more than five years, as I seemed to feel better while on it...also, I am not sure how adrenal fatigue factors into all this...?

    I cannot help but wonder if P is best taken as pills (I take Utrogestan, 200 mg), or if cream would be preferable, given that my P levels are also lowish...?

    For the sake of completeness:

    FSH 5.0 UI/L (1.4-5.5 in the luteal phase; menopause: 27-133)

    LH 5.4 UI/L (0.6-14 in the luteal phase; menopause 5.2-62)

You may also like...